Reduction of complex Hamiltonian \(G\)-spaces. (English) Zbl 0816.53018

Let \((X,\omega)\) be a Kähler space, in the sense that \(X\) is a complex space with an open cover \((U_ \alpha)\) and \(\omega\) is a family of continuous strictly plurisubharmonic functions \(\varphi_ \alpha : U_ \alpha \to \mathbb{R}\) such that there are \(f_{\alpha \beta} \in {\mathcal O}(U_ \alpha\cap U_ \beta)\) whose real parts equal \(\varphi_ \alpha - \varphi_ \beta\) on \(U_ \alpha \cap U_ \beta\). Where \(X\) and the \(\varphi_ \alpha\) are smooth they define a Kähler form on \(X\) by \({i\over 2} \partial\overline{\partial} \varphi_ \alpha\). Suppose that \(G\) is a complex reductive Lie group acting holomorphically on \(X\) with a maximal compact subgroup \(K\) which preserves the Kähler form. Let \(\mu : X \to \text{Lie}^* K\) be a moment map, i.e. \(\mu\) is a (sufficiently smooth) \(K\)-equivariant map whose \(\xi\)-th coordinate for any \(\xi \in \text{Lie }K\) is a Hamiltonian function for the vector field given by the infinitesimal action of \(\xi\) on \(X\). The authors call such a \((X,\omega, G, \mu)\) a complex Hamiltonian \(G\)-space. They prove that \(R = \mu^{- 1}(0)\) has the following properties:
(a) for \(x \in X^ R = \{x \in X \mid \overline{Gx} \cap R \neq \emptyset\}\) the orbit \(Gx\) is closed in \(X^ R\) if and only if \(Gx \cap R \neq \emptyset\);
(b) \(Gx \cap R = Kx\) if \(x \in R\);
(c) there is a \(G\)-invariant holomorphic map \(\pi : X^ R \to X^ R_ 0\) such that (i) for any open subset \(U_ 0\) of \(X^ R_ 0\) the inclusion of \({\mathcal O}(U_ 0)\) in \({\mathcal O}(\pi^{-1} U_ 0)^ G\) given by \(f\mapsto \pi^* f\) is an isomorphism; (ii) every fibre \(\pi^{-1}(y_ 0)\) contains exactly one closed \(G\)-orbit; (iii) the inclusion of \(R\) in \(X^ R\) induces a homeomorphism from \(R/K\) to \(X^ R_ 0\). This generalizes earlier results of Kempf-Ness, Kirwan, Sjamaar and others in the case when \(X\) is smooth.
Reviewer: F.Kirwan (Oxford)


53C10 \(G\)-structures
32U05 Plurisubharmonic functions and generalizations
32E10 Stein spaces
Full Text: DOI EuDML


[1] [H]P. Heinzner, Geometric invariant theory on Stein spaces, Math. Ann. 289 (1991), 631–662. · Zbl 0728.32010
[2] [HHuL]P. Heinzner, A.T. Huckleberry, F. Loose, Kählerian extension of the sympletic reduction, to appear in J. reine u. angew. Math. · Zbl 0803.53042
[3] [KN]G. Kempf, L. Ness, The length of vectors in representation spaces, in ”Algebraic Geometry”, Lecture Notes in Mathematics 732, Springer (1979), 233–244. · Zbl 0407.22012
[4] [Ki]F.C. Kirwan, Cohomology of Quotients in Symplectic and Algebraic Geometry, Princeton University Press, 1984. · Zbl 0553.14020
[5] [S]R. Sjamaar, Holomorphic slices, symplectic reduction and multiplicities of representations, Preprint MIT 1993. · Zbl 0827.32030
[6] [Sc]G.W. Schwarz, The topology of algebraic quotients, in ”Topological Methods in Algebraic Transformation Groups”, Progress in Mathematics 80, Birkhäuser (1989), 135–151.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.